Thinking about you Julie, you certainly have a lot to deal with and coordinate, I can understand your frustrations. You certainly have to be your husband's advocate and liaising with all the docs and sorting appointments is a full time job in itself. I am like you I cry when I get angry out of sheer frustration of peoples obvious stupidity at times. Best wishes for Dick, hope he gets some relief from the radiation treatments.
((((((hugs to you))))))))
Karen, they did the mapping 3 weeks ago during a simulation and put in 3 tattoos, no worries about magic marker.
So as far as I know the rest is calculation and paper work. I think if this was one incident i could write it off but the whole University of Arizona medical complex is like this. It is one of the biggest bureaucratic messes I've seen. Since my husband worked for the State of Wisconsin and I worked for the City of Madison and a public mental health system I have seen too many bureaucracies. I have seen systems that have worked very well so I know it can be done. I want to pick them all up and shake them like a mama cat.
I checked with the Doctors regarding the most recent med changes and the primary care Doctor has gone over the whole list several times. It is in the 100's around here now so perhaps it is the addition of heat. <grin>
Today he is staying in bed with his feet up. Julie
I was asking Angelo some questions for you this morning...Regarding the radiation...he says that Dick should feel some relief within the first week of treatment. As far as the schedule of radiation...The best guess would be 10 or more treatments...They are usually scheduled for the same time everyday, on the same machine, with the same technicians, and they are consecutive. The first day he will be "Mapped"...they will use prior scans, and x-rays to line up where the radiation beams will go. They will mark him (with a magic marker), you will need to avoid any ben-gay, or other such rubs for the duration of the radiation...Angelo had absolutely no side effects.
As far as the person who called to give you the appointment time...they were most likely just a scheduler...they wouldn't have more information than the time Dick needed to arrive for the first appointment, so don't get discouraged about that.
Water Retention...go over all of his meds, and also call the pharmacist, it could be something as simple as a side effect from a medication...I would start there...
Is he on a sliding scale insulin?
If you need to talk please let me know...
As for you, stress is what is causing your problems I am sure, as they are very similar to bouts I have had myself...take it slow...you can only control what you are in control of...
The urgency we feel is rarely shared by others, and that is soooooo frustrating!
Thinking and praying for you both,
Caregiver for my Wonderful Husband Angelo, who has Metastatic Bladder Cancer.
Life isn't about how to survive the storm, but how to dance in the rain.
Julie I don't blame you for being mad it seems to me they had more then enough time to come up with a treatment plan and not keep you in the dark like this. When they did finally call you they should of had an idea of how many sessions he would need seems to me. I am also like that I want answers and don't like being put off.
Also my wife was complaining about her knee so she went to an Ortho finally you see she is a nurse and they don't need Dr's lol. Well here it turned out she had a torn ligament in her left knee and they put her on on naperson and see what that does or she will need surgery. I hope things get better for you two. And when you get time I would get your knee checked out so you know what's going on there. Joe
Pat, I expect your right about the person just transmitting the message. I just feel so disrespected by the whole lack of communication from them.
No tomatoes for a few weeks here. I think it might be a virus. Dick has complained of no appetite and we know that narcotics really slow down the gut.
His Primary Care Physician explained that there are several different causes for edema. The first thing they look at is there congestive heart failure. We think some of it is related to impaired kidneys due to diabetes, some due to his obesity impairing the lymph circulation in his legs, also his anemia can make his blood vessels leaky. Ordinarily they would increase the diuretic some more but they have to be careful of the kidneys. Mysteriously his insulin needs have dropped. He had low blood sugar 5 mornings in a row.
I wonder how long it will take for the radiation to have an effect. If it isn't soon he will need an increase in the Fentanyl.
Yes his primary and pulmonologist both indicate the mail box is the last thing that gets looked at. Now we have the email address I feel we will have better communication.
I think a red ribbon will do as it is in the 100s here these days.
A hug is always welcome. Thanks, Julie
Its really piling up isn't it Julie...i'm so sorry.
I hope you haven't eaten any round or roma tomatos....i'm sure you know they are on recall except from certain areas...that could cause your outbreak of stomach pain and diarhea.
Hopefully by Monday when you go in they will have the plan..i'm sure the person that talked to you was just relaying information and on the lower end of the pay scale.
Good news on the eyes and heart.
I hope they find the cause of the edema.I read that abnormal removal of interstitial fluid can be caused by obstruction of the lymphatic system, for example due to pressure from a cancer or enlarged lymph nodes or destruction of lymph vessels by radiotherapy if he's had that? I read somewhere here?? that massage therapy can help with it...i wish i could find the post.
It would be nice if you could find someone to be "Head Coach" wouldn't it? I tried to do that with my Primary Care Physician but he kept dropping the ball. Its so very difficult to get all these specialists to communicate with each other. I do have everything sent to my Primary Care doctor but seriously i doubt if he goes any further than putting it in my folder.
I hope you feel a little better tomorrow....wear your red hat to bed....
a hug from me if that helps.........Pat